- August 13, 2013 at 1:20 pm #109046
I’ve been on the forum diet for slightly over 1 year at this point. The reason I began the diet (for those who don’t know me) is because I got BV 2 years ago, randomly, took 1 week’s worth of antibiotics (flagyl) and ended up with a chronic yeast infection – and when I say chronic, I really mean chronic! I’ve been struggling with yeast for the better part of 2 years, and when I’m not struggling with yeast, I’m struggling with BV (which is what I’ve been dealing with recently).
In any event, I was sort of hoping for a better outcome with this strict diet than I am experiencing, especially given my completely normal immune system, and lack of issues with yeast/BV in the past. Additionally, I do the whole kefir/probiotic thing, practice extremely good hygiene, take recommended supplements, and so forth…
I’ve had all sorts of theories including possible mercury toxicity, etc, but now I am beginning to wonder if it could be due, at least in part, to having low stomach acid. I know Raster encourages ppl to try Betaine HCL, which I have been taking on and off—though I only take 2 capsules a day—one with b-fast and one with dinner. The reason I questioned low stomach acidity is because for the past year on this diet, I have had absolutely HORRIBLE gas…it’s very frequent and stinky. My partner hates it, and can attest it definitely started with the diet. Originally I thought it was just because of the weird foods and veggies making me gassy; however, I recently started to wonder about low stomach acidity, which I’ve heard can lead to chronic yeast and bacterial infection in the gut (which, I guess, for me translated to my nether regions) as well as gas.
I read about a test to check your acidity. They say to have ¼ tsp of baking soda in water first thing in the morning. If you burp with 2-3 mins, you have normal stomach acidity. They say you should burp within 5 minutes. I burped after 5 and a half minutes, which would indicate I have low stomach acidity.
Anyway, what do you all think of this? It would be great if this was part of my problem because I would think it wouldn’t be the hardest thing in the world to control. I am going to up my Betaine HCL by 1 pill a meal until I feel a burning sensation. They say once that happens, you go down 1 pill, and that’s how many you need. Does this sound like a good plan?
Also, is there anything else I should consider taking, like digestive bitters, etc??
Thanks guys.August 13, 2013 at 1:24 pm #109047
Oh, shoot…I read this too: Do NOT use HCL supplements while using medication such as corticosteroids or anti-inflammatory meds like Advil, Tylenol or other NSAIDS.
I take corticosteriods for a chronic medical condition. I can’t come off the meds or I die. Any other supplements to consider instead maybe??August 13, 2013 at 2:20 pm #109050
rasterParticipantTopics: 104Replies: 6838
If you are taking a NSAID then this explains why you aren’t getting better very quickly in my opinion. It also sounds like you have low stomach acid.
-rasterAugust 13, 2013 at 3:01 pm #109058
What might help? Digestive Bitters??August 13, 2013 at 3:37 pm #109060
Able900SpectatorTopics: 92Replies: 4811
What might help? Digestive Bitters??
With all the grapefruit seed extract you must have takeen over time, you’re really lucky that you didn’t destroy practically all of the beneficial bacteria in your intestines and colon. GSE contains strong antibacterial properties as well as antifungal properties. This is why the forum protocol tells you to never use it for more than two weeks.
Are you taking virgin coconut oil? If not, you should add this to your treatment and you won’t have to worry about another antifungal. Just like SF722, you don’t need to alternate coconut oil with any other antifungal, plus it can benefit the beneficial bacteria in the gut.
And just as Raster pointed out to you, you need to be taking a good probiotic and using homemade kefir if you have a Candida overgrowth. All of this is explained in the protocol.
Digestive bitters will increase the amount of stomach juices which are naturally very acidic. With this in mind, it makes sense that the bitters would increase the acidity of the stomach.
AbleAugust 13, 2013 at 4:03 pm #109063
Thanks Able. I did use GSE months and months ago (maybe 6 months?) for longer than I should have. I no longer use any antifungals (I haven’t in several months), I only do probiotics, kefir and yogurt. I also do take SF722. I cook with coconut oil, but do take in spoonfuls…I will start to do this. I will also look into the digestive bitters to help with digestion.August 13, 2013 at 4:21 pm #109064
Able900SpectatorTopics: 92Replies: 4811
yisucks;47584 wrote: I will also look into the digestive bitters to help with digestion.
I would suggest using the dose shown on the post below rather than following the direction on the container of Digestive Bitters. You don’t need nearly as much as they usually tell you to use.
Swedish Digestive Bitters
The topic ‘low stomach acidity’ is closed to new replies.